Alert archive / Texas / Tornado Warnings in 1999
Tornado Warning 18, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 24, 1999, 7:03 PM CDT for Armstrong County, Potter County, Randall County, Texas. It was in force for 27 min. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 24, 1999, 7:03 PM CDT (00:03 UTC)
- Expired
- Jun 24, 1999, 7:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
Counties Armstrong County, TX, Potter County, TX, Randall County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 7:14 PM CDT | Hail 1.75 | Amarillo, TX | |
| Jun 24, 7:15 PM CDT | Hail 0.88 | Amarillo, TX | |
| Jun 24, 7:20 PM CDT | Hail 1 | Amarillo, TX | |
| Jun 24, 7:24 PM CDT | Hail 0.75 | Bushland, TX | |
| Jun 24, 7:29 PM CDT | Hail 1 | Bushland, TX | |
| Jun 24, 7:30 PM CDT | Hail 1 | Amarillo, TX | |
| Jun 24, 7:33 PM CDT | Hail 0.75 | Amarillo, TX | |
| Jun 24, 7:38 PM CDT | Hail 1 | Amarillo, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The text
As transmitted, in the capitals the NWS used until 2016.
588 WFUS1 KAMA 250006 RRA TORAMA TXC011-375-381-250030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 703 PM CDT THU JUN 24 1999 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... NORTHERN RANDALL COUNTY IN THE TEXAS PANHANDLE SOUTHERN POTTER COUNTY IN THE TEXAS PANHANDLE * UNTIL 730 PM CDT * AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE STORM WAS LOCATED IN WESTERN AMARILLO MOVING WEST AT 5 MPH. THIS IS A DANGEROUS STORM SITUATION. DO NOT RUN OUTSIDE TO FIND THE TORNADO...SEEK SHELTER IMMEDIATELY. MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS OR CUSHIONS TO COVER YOUR BODY.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 24, 2:59 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 24, 2:59 PM CDT, 4 hours 4 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 259 PM CDT THU JUN 24 1999 CAPES CONT TO INCR ACRS THE PNHDLS WITH CURRENT VALUES UP TO 4000 J/KG IN THE SERN ZONES. OUTFLOW BNDRY FROM CONVECTION IN KS ERLY THIS MRNG STALLED SOMEWHERE BETWEEN AMA AND CDS AND IS NOW DIFFICULT TO LOCATE. BNDRY MAY RETURN N THIS EVENING AND BE A FOCUS FOR CONVECTION. WILL CONT WITH SLIGHT CHANCE POPS FOR TNGT. SFC LOW MOVES INTO THE NRN PLAINS ON FRI WITH ATTENDING TROF EXTENDING SWD INTO THE TX PNHDL. APPEARS LO LVL SW FLOW WILL SETUP ACRS THE WRN MOST ZONES WITH DRIER AIR ADVECTING IN. WILL REMOVE THE POPS THERE. WILL KEEP SLGT CHC POPS IN THE CENTRAL AND ERN ZONES THO SINCE AMS LIKELY TO BECOME UNSTABLE IN THE AFTERNOON WITH DEW POINTS STILL IN THE 60S. SFC LOW DVLPS SWD INTO THE OK PNHDL SAT AFTN/EVENING WITH DRY DWNSLP FLOW CONTG IN THE WRN ZONES AND RICHER AIR HOLDING IN THE EAST. WILL RETAIN SLGT CHC POP IN THE E AND REMOVE POPS IN THE WEST. FOR THE 3 TO 5 DAY FCST...HOT SUNDAY AND MONDAY AS HGHTS BUILD ACRS THE RGN. COLD FRONT PASSAGE POSSIBLE MONDAY NITE OR TUESDAY MRNG. AMA BB 066/094 068/098 069 07222 .AMA... TX...NONE. OK...NONE. SP
In the hours before
Special weather statement, Jun 24, 1:09 PM CDT, 5 hours 54 minutes before
OKZ001>003-TXZ001>020-242100- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 109 PM CDT THU JUN 24 1999 THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. IF STORMS DEVELOP...A FEW MAY BECOME SEVERE. AN OUTFLOW BOUNDARY FROM OVERNIGHT THUNDERSTORMS WAS STRETCHED ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE EARLY THIS AFTERNOON. MEANWHILE...A WARM MOIST AND INCREASINGLY UNSTABLE AIRMASS EXISTED ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES TO THE NORTH OF THIS BOUNDARY. FINALLY...A WEAK UPPER LEVEL DISTURBANCE IN EASTERN NEW MEXICO WAS GRADUALLY MOVING EAST INTO WEST CENTRAL TEXAS. THE COMBINATION OF DAYTIME HEATING AND THE APPROACH OF THE UPPER LEVEL DISTURBANCE IS EXPECTED TO AIDE IN THE INITIATION OF ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS...PARTICULARLY ACROSS THE SOUTHERN TEXAS PANHANDLE NEAR THE OUTFLOW BOUNDARY. THE PRIMARY SEVERE WEATHER THREAT WILL BE BRIEF DAMAGING WINDS AND LARGE HAIL. SINCE SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AREA EMERGENCY MANAGEMENT AND SKYWARN AGENCIES SHOULD REMAIN ALERT TO THE WEATHER SITUATION. JH
Special weather statement, Jun 24, 1:09 PM CDT, 5 hours 54 minutes before
OKZ001>003-TXZ001>020-242100- TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 109 PM CDT THU JUN 24 1999 THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. IF STORMS DEVELOP...A FEW MAY BECOME SEVERE. AN OUTFLOW BOUNDARY FROM OVERNIGHT THUNDERSTORMS WAS STRETCHED ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE EARLY THIS AFTERNOON. MEANWHILE...A WARM MOIST AND INCREASINGLY UNSTABLE AIRMASS EXISTED ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES TO THE NORTH OF THIS BOUNDARY. FINALLY...A WEAK UPPER LEVEL DISTURBANCE IN EASTERN NEW MEXICO WAS GRADUALLY MOVING EAST INTO WEST CENTRAL TEXAS. THE COMBINATION OF DAYTIME HEATING AND THE APPROACH OF THE UPPER LEVEL DISTURBANCE IS EXPECTED TO AIDE IN THE INITIATION OF ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS...PARTICULARLY ACROSS THE SOUTHERN TEXAS PANHANDLE NEAR THE OUTFLOW BOUNDARY. THE PRIMARY SEVERE WEATHER THREAT WILL BE BRIEF DAMAGING WINDS AND LARGE HAIL. SINCE SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AREA EMERGENCY MANAGEMENT AND SKYWARN AGENCIES SHOULD REMAIN ALERT TO THE WEATHER SITUATION. JH
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:30 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 45 min |
| Jun 24, 7:53 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 37 min |
Nearby
Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.